Thunderstorm Wind, Washington
- When
- July 6, 12:55 PM CST
- Where
- Washington County, 1.11 mi W of Oglesby
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.630, -95.890
Strong thunderstorm wind blew down trees near Oglesby.
Scattered severe thunderstorms developed during the afternoon and early evening of the 6th in a hot and humid atmosphere that was in place across eastern Oklahoma. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered severe thunderstorms developed during the afternoon and early evening of the 6th in a hot and humid atmosphere that was in place across eastern Oklahoma. The strongest storms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 6, 11:33 AM CST, 1 hour 22 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Jul 6 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered afternoon convection can't be ruled out at any TAF site and thus VCTS mention at all sites. Guidance suggested a bit higher chance at KFSM, thus a TEMPO group was maintained at that location. Convection should taper off btwn 00Z and 02Z. Based on persistence and the latest model data, some potential for IFR fog exists in the valley at KFYV toward sunrise. Outside of the fog and storms, VFR conditions will prevail. Drier air entering the region behind a cool front will give us a break from the storms on Saturday. Lacy && .PREV DISCUSSION... /Issued 1053 AM CDT Fri Jul 6 2018/ DISCUSSION... The latest short term data continues to suggest we should see scattered afternoon convection again today, initially starting in the favored terrain areas and moving/propagating westward in the easterly flow aloft. Similar to yesterday, the taller and stronger cores could produce strong to severe wind gusts. The current forecast has this handled reasonably well so no changes are planned at this time. On the temperature side of things, heat indices are already at or near 100 degrees in many locations, will need to closely monitor the trends for the possibility of a heat advisory for some areas this afternoon. Lacy PREV DISCUSSION... /Issued 625 AM CDT Fri Jul 6 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms are expected to affect some of the terminals this afternoon. MVFR conditions are possible near areas of storms, with reduced visibilities in heavy downpours. Gusty winds will also be likely as storms collapse. Storms may develop first across northwest Arkansas, and then build into northeast Oklahoma along a slowly sagging cold front. VFR conditions are expected by this evening as storms diminish. PREV DISCUSSION... /Issued 249 AM CDT Fri Jul 6 2018/ DISCUSSION... Convection still lingering across southeastern portions of the forecast area, although coverage has diminished considerably over the past few hours. Will carry low PoPs into the morning hours although better chances of additional showers/thunderstorms arrive by the afternoon as a weak backdoor cold front drops into the area. HRRR and other CAMs models suggest development may start across northeast OK into northeast AR, with the activity developing southwest as the surface boundary sags through. Overall severe weather threat will remain low, but some gusty winds and locally heavy rainfall will be possible. The weak cold front will bring slightly cooler temperatures for the weekend, along with drier low-level air (and lower humidity) for the weekend. The upper high will build back across the central Plains for next week, with a series of weak waves expected to track east along the southern periphery of the ridge. This will bring periodic chances of showers and thunderstorms, mainly to the southern half of the forecast area for much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 71 92 67 / 30 10 10 0 FSM 95 73 92 68 / 40 20 10 0 MLC 93 72 90 67 / 40 20 10 0 BVO 95 67 91 59 / 20 10 0 0 FYV 91 63 86 58 / 30 10 10 0 BYV 90 65 87 61 / 30 10 10 0 MKO 95 71 90 66 / 40 20 10 0 MIO 93 67 89 61 / 20 10 0 0 F10 94 72 90 67 / 40 20 10 0 HHW 95 73 93 71 / 30 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Fri Jul 6 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Fri Jul 6 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited to Elevated in spots. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to increase in coverage thru the afternoon across the region, ahead of a weak cold front. The stronger storms are likely to produce strong gusty winds. Isolated reports of damaging winds are possible as well with the strongest cells. Frequent cloud to ground lightning and brief heavy downpours will also accompany the storms. Outside of the storm activity, much of eastern Oklahoma and west central Arkansas will again see heat index values climb into the 100 to 105 degree range. Take the proper heat precautions if you must be outdoors during the middle of the day. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT FRI JUL 6 2018
ARZ001-OKZ063-061845-
Benton AR-Delaware OK-
115 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 145 PM CDT...
At 115 PM CDT, a strong thunderstorm was located over South West
City, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Jay... Maysville...
Dodge... Cayuga...
LAT...LON 3650 9462 3650 9444 3629 9461 3647 9486
3662 9462
TIME...MOT...LOC 1815Z 042DEG 11KT 3652 9458
LacySpecial Weather Statement
National Weather Service Tulsa OK
125 PM CDT FRI JUL 6 2018
OKZ057-062-061900-
Craig OK-Mayes OK-
125 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG AND
NORTHEASTERN MAYES COUNTIES UNTIL 200 PM CDT...
At 125 PM CDT, a strong thunderstorm was located 4 miles west of
Ketchum, moving southwest at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Langley...
Ketchum... Spavinaw...
Disney... Big Cabin...
Pensacola... Spavinaw State Park...
Cherokee State Park... Strang...
Disney Little Blue State Park...
This includes Interstate 44 between mile markers 270 and 285.
LAT...LON 3658 9501 3647 9500 3634 9508 3651 9535
3651 9533 3652 9533 3665 9513
TIME...MOT...LOC 1825Z 037DEG 6KT 3655 9510
LacySpecial Weather Statement
National Weather Service Tulsa OK
135 PM CDT FRI JUL 6 2018
ARZ001-010-OKZ063-069-061900-
Benton AR-Washington AR-Adair OK-Delaware OK-
135 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WEST
CENTRAL WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
COUNTIES UNTIL 200 PM CDT...
At 135 PM CDT, a strong thunderstorm was located over West Siloam
Springs, moving southwest at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Siloam Springs... Westville...
West Siloam Springs... Watts...
Cincinnati... Lake Francis...
Ballard... Natural Falls State Park...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3619 9442 3594 9453 3606 9480 3609 9480
3627 9460
TIME...MOT...LOC 1835Z 029DEG 9KT 3616 9458
LacySpecial Weather Statement National Weather Service Tulsa OK 149 PM CDT FRI JUL 6 2018 OKZ057-061-062-061915- Craig OK-Rogers OK-Mayes OK- 149 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN ROGERS AND NORTH CENTRAL MAYES COUNTIES UNTIL 215 PM CDT... At 149 PM CDT, a strong thunderstorm was located 3 miles south of White Oak, moving southwest at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Chelsea... Adair... Big Cabin... White Oak... This includes Interstate 44 between mile markers 268 and 281. LAT...LON 3668 9532 3659 9513 3640 9521 3653 9549 TIME...MOT...LOC 1849Z 031DEG 9KT 3658 9528 Lacy
Special Weather Statement National Weather Service Tulsa OK 151 PM CDT FRI JUL 6 2018 OKZ054-055-061915- Osage OK-Washington OK- 151 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN WASHINGTON COUNTIES UNTIL 215 PM CDT... At 151 PM CDT, a strong thunderstorm was located near Dewey, moving southwest at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bartlesville... Dewey... Copan... Bartlesville Municipal Airport... LAT...LON 3694 9597 3687 9581 3668 9595 3678 9614 TIME...MOT...LOC 1851Z 031DEG 9KT 3683 9596 Lacy
Special Weather Statement National Weather Service Tulsa OK 153 PM CDT FRI JUL 6 2018 OKZ063-068-069-061930- Adair OK-Cherokee OK-Delaware OK- 153 PM CDT FRI JUL 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DELAWARE... NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 230 PM CDT... At 152 PM CDT, a strong thunderstorm was located over Kansas, moving southwest at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Kansas... Oaks... Twin Oaks... Leach... Scraper... LAT...LON 3629 9484 3621 9465 3604 9477 3614 9499 TIME...MOT...LOC 1852Z 031DEG 9KT 3620 9480 Lacy
The Tulsa radar (KINX), 58 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
8 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down trees near Oglesby.
Strong thunderstorm wind snapped large tree limbs and damaged an awning.
Strong thunderstorm wind blew down a section of privacy fence.
Strong thunderstorm wind damaged the roof of a home and blew down large tree limbs.
Strong thunderstorm wind blew down numerous large tree limbs.
Strong thunderstorm wind blew shingles off the roof of a home and snapped large tree limbs.
Strong thunderstorm wind uprooted several trees and snapped large tree limbs.
Strong thunderstorm wind gusts were estimated to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773150, 773153, 773157, 773159, 773161, 773162, 777028, 773164.